MAUDE Adverse Event Report: BAUSCH + LOMB PHACO NEEDLE PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB PHACO NEEDLE PACK; UNIT, PHACOFRAGMENTATION
Model Number DP8430S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was requested but has not yet been returned.The lot number is unknown.Therefore, the device history records cannot be reviewed at this time.The investigation is ongoing.
 
Event or Problem Description
A user facility in the united kingdom reported a white particle in the patient's eye during cataract removal.The needle wrench that was used was examined and noticed signs of tip wrench.The staff was reminded of the correct way to utilize a wrench.There was no medical intervention required, no impact or injury to the patient, and no extra anesthesia required.The particle was quickly removed using forceps and procedure continued without issue.
 
Additional Manufacturer Narrative
Evaluation completed.One needle wrench and one white particle were returned inside of a small plastic specimen cup.The rest of the pack components and the label were not returned.The part number and lot number cannot be verified or determined.The particle was hard to the touch.Microscopic examination of the white colored particle was performed and found that it was approximately 1102 microns wide by 1527 microns long.Visual inspection found the flats of the needle wrench was marred and damaged.Material was missing from the damaged locations on the needle wrench.This type of damage is similar in appearance to damage seen when over tightening the needle tip with the non-metal end of the wrench.It should be noted that over-torquing could contribute to the generation of particulates from the plastic needle wrench.The returned particle was similar in appearance and color as the damaged material on the flats of the needle wrench.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The device has been returned, but not evaluated yet.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is ongoing.

Brand Name
PHACO NEEDLE PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree ct. industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key17194934
Report Number0001920664-2023-70063
Device Sequence Number5806755
Product Code HQE
UDI-Device Identifier00757770057726
UDI-Public(01)00757770057726
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8430S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/03/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown